MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD UD 36IN 2-0 S/A CT-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD UD 36IN 2-0 S/A CT-1; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number J945H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Wound Dehiscence (1154)
Date of Event 01/01/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.Post operatively, the sutures broke and the wound dehisced.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 device not returned.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The single complaint was reported with multiple events.There are no additional details regarding the additional events.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.** did one suture break post op for this patient? if no, how many sutures broke post op for this one patient? please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure date and name of index surgical procedure? the diagnosis and indication for the index surgical procedure? what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? how was the suture placed (interrupted or continuous)? how was the suture tied (square knot or multiple knots one end)? what tissue dehisced? were there any patient stress factors that precipitated the event of suture breakage post op? onset date/time of dehiscence? (# post op days) how was the dehiscence managed? please describe any surgical intervention required for the wound dehiscence including date and findings.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? please describe the appearance of the suture during the second procedure.What symptoms did the patient experience following the index surgical procedure? onset date? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? lot number? if applicable, will product be returned? if so, please provide the return date and tracking information.Related medwatch reports: 2210968-2023-06250.

Brand Name
VCL CT BRD UD 36IN 2-0 S/A CT-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key17641845
Report Number2210968-2023-06249
Device Sequence Number14850572
Product Code GAM
UDI-Device Identifier10705031043657
UDI-Public10705031043657
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberJ945H
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2023
Initial Report FDA Received Date08/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown